Page 1 of 20 1234567891011 ... LastLast
Results 1 to 10 of 197

Thread: Anyone withdrawal from Neurontin or Lyrica?

  1. #1

    Anyone withdrawal from Neurontin or Lyrica?

    It has been a week since I got off Lyrica. I was at 200mg and weaned off over one week, which I now realize may have been too fast. I have been having horrendous headaches and nausea and anxiety since the withdrawal. The doc tells me that it can't POSSIBLY be Lyrica withdrawal since I weaned off over a week. I haven't found any luck finding many others who have withdrawn Lyrica and suffered problems. I know that Neurontin is similar, so if anyone has ever suffered withdrawal effects from either of these drugs, please let me know what happened. I have an appointment with my Primary Care dr. tomorrow, but I don't know what he'll do since the Pain Mgmt dr is the one who prescribed the Lyrica to begin with. It sucks when your doctors don't listen or think you must be nuts I am beginning to wonder if this will ever go away!

  2. #2

    Lyrica Withdrawal

    Yes, I had a bowel infection and had to stop Lyrica immediately. I had crawling skin, extreme anxiety, thoughts of suicide and insomnia. The whole withdrawal lasted for about 2 weeks and my family physician gave me some valium to help with the withdrawal. NEVER AGAIN

  3. #3
    the very best way to WD or taper off of any of the anti S meds is by actually tapering down on one while tapering ONTO another.it helps avoid that ugliness all together for the most part.just my experience.i had exctly what you described when i had to do a very rapid taper off of cymbalta(it enhanced this horrid RLS component i have with my RSD in my knee).lyrica did this too,but i was already feeling sooo incredibly crappy just BEING on lyrica that the side effects of WD were actually kind of a step up,you know what i mean?lyrica and my brain/body just did not go well together.with most of the anti S type meds.it does appear that the slower the better with any taper off them,just like with the SSRI meds for depression?anything that has a profound impact on altering your brain chemistry is going to give you some issues when it goes away.just based on my experience with these two types of meds,slow is always better,unless you are having some horrid/intolerable types of reactions and need to get off asap.but you are NOT alone,believe me.hope things get better soon for ya.Marcia

  4. #4
    Senior Member singin_intherain's Avatar
    Join Date
    Aug 2005
    Location
    Pic is backpacking Alaska '93. How about 2012?
    Posts
    349
    I am very sensitive, but coming off neurontin was a complete nightmare. I wasn't taking much, but the side effects really bothered me. So I weaned down over the course of MONTHS and still it destroyed me. I didn’t have any of the symptoms you describe, but my spasticity got incredibly worse than I’d ever realized it was (I’d taken it for three years or so), and I lost a ton of weight—less of a problem, but the spasticity really limited me.
    Last edited by Steven Edwards; 12-29-2008 at 01:54 PM.

  5. #5
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    Quote Originally Posted by singin_intherain
    I didn’t have any of the symptoms you describe, but my spasticity got incredibly worse than I’d ever realized it was (I’d taken it for three years or so), and I lost a ton of weight—less of a problem, but the spasticity really limited me. Evil stuff.
    Do you feel that the spasticity is b/c you stopped taking the neurontin, or crept up over the time you were on it, but it was masked by the drug? Is the spasticity still limiting you? Personally I found the side effects for baclofen (for my spasticity) were much worse than those for the lyrica. I switched to oral baclofen for a pump. Good luck w/ it.
    T7-8 since Feb 2005

  6. #6
    I used to take 1500mg of Neurontin per day, but I stopped because it was making me hallucinate. I didn't have any withdrawls when I stopped, but I do still have hallucinations, and I don't even take Neurontin anymore. I guess that's what I get for not weaning off of it.

  7. #7
    Hi everyone,
    This will be my first post here and it relates to Lyrica as it was given to me by psychiastrist to relief anxiety from tapering off Ativan.

    Anyways, I'm not going off this med yet, but I'll like to know what would be a good tapering schedule to get off 150mg of it?

    Any references?

    Jarocho

  8. #8
    My example may not be the best....I asked my doc to write my prescrip for 100's instead of 200's and he said he wouldn't...and no idea why...anyway...for what it's worth, I tapered off 600mg lyrica per day (200mg x 3) while going to a somewhat moderate dose of topomax as follows: week 1 - reduced 1 lyrica (mid day)and added 1 - 50 mg tomomax. week 2 - lyrica in morning and 2 50 mg topomax remainder of the day. week 3 - No more lyrica ... will be increasing topomax to 50mg x 4. Piuns/needles & burning sensations have been a bit harsher during the change, but seem to be settling down....but mind has been MUCH clearer, and the weight gain has subsided. I don't think the topomax is nearly as effective, but it's just nice getting off the lyrica. I had not withdrawl symptoms of any kind though...best of luck

  9. #9
    Quote Originally Posted by jarocho2003
    Hi everyone,
    This will be my first post here and it relates to Lyrica as it was given to me by psychiastrist to relief anxiety from tapering off Ativan.

    Anyways, I'm not going off this med yet, but I'll like to know what would be a good tapering schedule to get off 150mg of it?

    Any references?

    Jarocho
    Jarocho, welcome to the forum. You don't mention in your profile if you have a SCI. Do you? And why would a doctor give you something like Lyrica for anxiety? Sorry, I don't get it. It's a nerve pain, fibro pain, epilepsy and partial onset seizures. Is it the seizures he's worried about?

    Someone fill me in.

    You know if you have symptoms of anxiety it might be more helpful to get onto Inderal. This is a beta blocker which works to slow your heart rate. My Pain doctor used to work in a clinic where a large college supplied him with lots of young people. They'd come to him at finals time with anxiety problems, heart racing, flopping around in their chest, can't sleep, getting sweaty and tense and really just a mess. He'd prescribe the beta blocker and it would settle them down within a day or so and they could then function. One other thing, it does help with pain, specially if you have vasoconstriction, it's a blood pressure medicine. BTW, how is yours?

  10. #10

    Ativan was the reason

    Yes as anti-seizure and also to help me sleep.

    I just need a tapering schedule that does not include substitutions, such as switching to another drug instead.

    My goal is to be drug/med free as I don't need this med, but when I tried to taper off it, it was hell on Earth and I had to reinstate to my original dosage.

    I also don't like it because it has a short half life unlike Valium which has a long half life and I experience w/d symptoms throughout the day.

    Safe tapering schedule anyone?

    Jarocho

Similar Threads

  1. Lyrica vs. Neurontin Please help!
    By Karla523 in forum Pain
    Replies: 47
    Last Post: 09-29-2011, 09:03 AM
  2. found other neurontin side effects
    By metronycguy in forum Pain
    Replies: 5
    Last Post: 06-29-2007, 02:37 PM
  3. Replies: 1
    Last Post: 09-29-2004, 10:15 AM
  4. Replies: 0
    Last Post: 05-09-2003, 04:59 PM
  5. The Selling of Neurontin
    By antiquity in forum Pain
    Replies: 0
    Last Post: 01-16-2003, 11:25 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •